Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Minimal polynomials of singular moduli


Author: Eric Errthum
Journal: Math. Comp. 83 (2014), 411-420
MSC (2010): Primary 11G18; Secondary 11Y40
DOI: https://doi.org/10.1090/S0025-5718-2013-02709-3
Published electronically: May 6, 2013
MathSciNet review: 3120596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a properly normalized parametrization of a genus-0 modular curve, the complex multiplication points map to algebraic numbers called singular moduli. In both cases there are known algorithms for algebraically computing the rational norms of the singular moduli without relying on the the recognition of a decimal or $ p$-adic expansion as a rational number. We demonstrate a method of extending these norm algorithms to determine the minimal polynomial of the singular moduli below a discriminant threshold. We then use these minimal polynomials to compute the algebraic $ abc$-ratios for the singular moduli.


References [Enhancements On Off] (What's this?)

  • 1. Baier, H., Efficient Computation of Singular Moduli with Application in Cryptography. Fundamentals of Computation Theory (Riga, 2001), 71-82, Lecture Notes in Comput. Sci., 2138, Springer, Berlin, 2001. MR 1914098 (2003e:94062)
  • 2. Broberg, N., Some examples related to the $ abc$-conjecture for algebraic number fields, Math. Comput. 69 (232) (2000) 1707-1710. MR 1659863 (2001a:11177)
  • 3. Cox, D.A., Primes of the Form $ x^2+ny^2$. John Wiley & Sons, 1989. MR 1028322 (90m:11016)
  • 4. Dokchitser, T., LLL & ABC, J. Number Theory 107, No. 1, 161-167 (2004). MR 2059955 (2005d:11040)
  • 5. Elkies, N., Shimura curve computations. Algorithmic Number Theory (Portland, Oregon, 1998), 1-47, Lecture Notes in Comput. Sci., 1423, Springer, Berlin, 1998. MR 1726059 (2001a:11099)
  • 6. Errthum, E., Singular Moduli of Shimura Curves. Canadian Journal of Mathematics 63 (2011), 826-861. doi:10.4153/CJM-2011-023-7. MR 2848999
  • 7. Geuze, G. and de Smit, B. Reken mee met ABC. Nieuw Archief voor Wiskunde (5th series) 8 (2007), 26-30 MR 2340133
  • 8. A. Granville and H. M. Stark, ABC implies no Siegel zeros for $ L$-functions of characters with negative discriminant. Invent. Math. 139 (2000), 509-523. MR 1738058 (2002b:11114)
  • 9. Greenberg, M. Computing Heegner points arising from Shimura curve parametrizations. Arithmetic Geometry, 115-124, Clay Math. Proc., 8, Amer. Math. Soc., Providence, RI, 2009. MR 2498058 (2010h:11091)
  • 10. Gross, B. and Zagier, D., On singular moduli, J. Reine Angew. Math. 355 (1985), 191-220. MR 772491 (86j:11041)
  • 11. Katok, S. Fuchsian groups, University of Chicago Press, Chicago, 1992. MR 1177168 (93d:20088)
  • 12. Magma Calculator, http://magma.maths.usyd.edu.au/calc/, 2010
  • 13. Masser, D. W. Note on a conjecture of Szpiro. Séminaire sur les Pinceaux de Courbes Elliptiques (Paris, 1988). Astérisque 183 (1990), 19-23. MR 1065152 (91g:11058)
  • 14. Nitaj, A. The ABC Conjecture Homepage, http://www.math.unicaen.fr/ nitaj/abc.html, May 27, 2010.
  • 15. Oesterlé, J., Nouvelles approches du ``théorème'' de Fermat, Séminaire Bourbaki no. 694 (1987-1988), Astérisque 161-162 (1988), 165-186. MR 992208 (90g:11038)
  • 16. Ono, K., The web of modularity: arithmetic of the coefficients of modular forms and $ q$-series, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 2004. MR 2020489 (2005c:11053)
  • 17. Roberts, D. P., Shimura curves analagous to $ X_0(N)$. Ph.D. Thesis, Harvard University, 1989. MR 2637583
  • 18. Shimura, G., Introduction to the arithmetic theory of automorphic functions, Math. Soc. Japan (1971). MR 0314766 (47:3318)
  • 19. Schofer, J. Borcherds forms and generalizations of singular moduli, J. Reine Angew. Math. 629 (2009), 1-36. MR 2527412 (2011a:11095)
  • 20. Schofer, J. Borcherds forms and generalizations of singular moduli, Ph.D. Thesis, University of Maryland, College Park, 2005. MR 2707427
  • 21. Vojta, P., Diophantine Approximations and Value Distribution Theory, Lecture Notes in Math. 1239. Springer-Verlag, Berlin and New York, 1987. MR 883451 (91k:11049)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11G18, 11Y40

Retrieve articles in all journals with MSC (2010): 11G18, 11Y40


Additional Information

Eric Errthum
Affiliation: Department of Mathematics and Statistics, Winona State University, Winona, Minnesota 55987
Email: eerrthum@winona.edu

DOI: https://doi.org/10.1090/S0025-5718-2013-02709-3
Received by editor(s): November 14, 2010
Received by editor(s) in revised form: October 25, 2011, and May 2, 2012
Published electronically: May 6, 2013
Dedicated: This paper is dedicated to my wife Kate.
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society